|Osteoporosis? Calcium Supplements & HAART Meds
Jun 8, 2001
Today, I had an Osteoporosis screening as part of a Healthfair here at work, and my test result was marginally osteopenic. I am on Viracept, Combivir & Diflucan. Is there a connection to these meds (the Dr. said this was possibly a result of being on prednizone for meningitis 2 years ago)? Do you know if calcium supplements may interfere with my HIV meds? Also, I must tell you this resource is amazing. You all are angels on earth!!!
Response from Dr. Henry
Osteoporosis in this setting is being more frequently recognized. The etiology is unclear. Chronic poor eating/exercise habits, overuse of carbonated beverages, lack of modest sunlight, low testosterone levels all can contribute to the problem. It is unclear what aspect of HIV infection and or treatment further contributes (conflicting data on that). Making sure that one has good Ca+ intact (an Oscal +/- vitamin D is a good start), exercise, and hormone levls and minimizing use of carbonated beverages are good practical suggestions for now. KH
coinfection with HTLV?
- Does HIV Cause Herpes?
- Burning Penis After Sucking Penis Worried I Have HIV
- Fever After Giving Oral Sex What Are The Chances Of HIV
- What Does It Mean When You Have A Discharge But No Std?
- What Kind Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat?
- Why It Still Burn After I Have Been Treated For An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.